Jump to content

8 Days Away from being DONE...how I feel


Recommended Posts

Hi there!

 

I will take my last dose of Diazepam in 8 days.  These past 3-4 days have been actually pretty good...which surprises me for some reason.  I had hit such a wall at the 4mg point and just assumed this last part would be rough through and through...but it's not!  I went to a pool party this weekend...went to the mall w/ my hubby...gardened...and today went for my very last appointment w/ my Psychiatrist.  She had been off due to surgery, so the last time I saw her was when I began my taper after crossing over to Diazepam.  I am now down to 1mg...she was shocked I had come so far.  Keep in mind I am her VERY first patient she has ever crossed over to Diazepam...and the only reason she did it is b/c I asked her permission to do so.  She is SO proud of me, and even said that I can come back in the future if I need a quick chat.  She officially discharged me today as there isn't really anything else she can do for me.  She even gave me a hug - which is (I think) rare from a Psychiatrist. 

 

I just want others to know, this doesn't all end up terrible.  I will not lie - I've had my fair share of waves where I thought I was going to die.  Nausea so bad I can barely turn my head...no appetite w/ major weight loss...panic attacks that last for hours...headaches...major muscle aches and cramping...etc.  This has been far from an easy experience.  But I'm not getting slammed right now, and I think others need to hear it...I know I did a few months ago.  I've tapered faster than some thought was reasonable, but it's worked out well in the end.  So follow your gut and do what is right for you.  I'm sure I will be back on this forum in a panic at SOME point in the next week or two, but at least I am getting a break.  And the break is SOOOO much appreciated right now. :)

 

I will continue to come on the forum to tell my "Benzo Free Story"...and eventually my "Success Story". 

 

Fingers crossed that this "window" continues slightly till the end...but I'm prepared for more waves. 

 

Love,

Schatje

Link to comment
Share on other sites

I'm so glad to see that you were able to conquer! It's truly an accomplishment to get over this mountain. I'm also glad to see you had a willing supporter in your Psychiatrist.  :thumbsup:
Link to comment
Share on other sites

Wonderful news!

 

It's funny, but from 6 mgs diazepam to about 2 mgs, I was so sick.  Then, once I got below 2 mgs, I started to feel better.

 

Your doctor sounds like mine.  He had never tapered anyone from benzos, so I was his experiment.  He is now helping others taper by crossing them to Valium and doing a taper based on the Ashton Manual (which I gave him at my first appointment with him).  He sends me a note every once in a while to tell me that another _____people have safely tapered off of benzos, and it makes me so very happy!

 

I know many people speak ill of doctors, but this man truly saved me by being open to the Ashton Manual and listening to me.  He no longer prescribes benzos for anyone, and has been instrumental in helping many people taper safely from benzos.  In fact, he's had to close his practice to new patients because word was getting out that he was "the man". :laugh:

 

I am so very happy for you, Schatje.  While it's true you might possibly be hit with symptoms as you near the end, keep holding on to that wonderful attitude!  I found that it truly made a difference for me when I started forcing myself to have positive thoughts.

 

Can't wait to celebrate your first benzo free day! :yippee:

Link to comment
Share on other sites

Schatje,

 

That's excellent news about your psychiatrist and that you're almost off these awful drugs.  It's so liberating when you take that final dose--freedom! 

 

Mal

Link to comment
Share on other sites

Thank you so much Star, Missy, Mal and Juusthere,

 

I slept 8 hours last night!  I feel like I need to pinch myself b/c things are going just a little too easily these past few days.  lol  I'm hoping it's not the calm before the storm.  In all honesty I did have quite a bit of anxiety last night from about 6pm on.  Also, with ovulation arriving for me, I feel as though I may have an ovarian cyst (something I'm prone to) and it is creating quite a bit of increasing pain these past 24 hrs or so.  This journey is such a roller coaster.  I've spent 10 months (NOT including the year or so when I was probably in tolerance w/d and just didn't have a clue), tapering and being positive and optimistic one minute to completely terrified the next.  It is still unfathomable to me how these s/x literally come out of no where to haunt you.  I told my husband a few weeks ago that I can't take things a day at a time right now...it's a minute at a time.  He laughed and agreed...he's been a major support. 

 

If anyone reads this today, have you experienced tightness in your stomach?  It's almost like you're in a crunch, but when you feel your muscles they are actually relaxed.  I have had it off/on my entire taper, but it's getting pretty intense these past 2 days.  It even gets into my chest a bit.  Strange sensation and even more strange when you press on your muscles and realize they aren't even contracting. 

 

I'll continue to keep you all up to date on my progress...I thank this forum every day...it truly is a life saver...and what I like the most is that 99.9% of the people here are just very positive people!  Yes we all have our horrendous days and this should be a safe place to come and "let it all out"...but everyone seems to have the ability here to put a positive spin on things. 

 

Hugs,

Schatje

Link to comment
Share on other sites

Schatdje!

 

Congrats on being so close!! I'm glad to hear that the end has not been for you what is was like for me. We are all so different! That's good news!!

 

As for the tight stomach, I got that at the very end of my taper and first 6 weeks off. It would come and go, but it felt like I have a contracted fist/muscles right above my belly button and a little to my right side barely over my liver. I went to the doctor because I was worried that I was having liver or heart problems due to the stomach tightness and my retention of fluids in my ankles.... BUT it was just some form of benzo belly, of course! Every now and then it pops up for a few seconds, but it disappears in literally seconds. It was more a symptom of acute withdrawal for me.

 

Glad to know that things are going so well!! All my best, Ashley  :thumbsup:

Link to comment
Share on other sites

×
×
  • Create New...